Double Affine Hecke Algebras and Affine Flag Manifolds, I

  • Michela Varagnolo
  • Eric Vasserot
Part of the Trends in Mathematics book series (TM)


This is the first of a series of papers which review the geometric construction of the double affine Hecke algebra via affine flag manifolds and explain the main results of the authors on its representation theory. There are also some simplifications of the original arguments and proofs for some well-known results for which there exists no reference.

Mathematics Subject Classification (2000)

20C08 14M15 16E20 


Ind-scheme affine flag manifold K-theory Hecke algebra 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [EGAI]
    Grothendieck, A., Éléments de géométrie algébrique. I: Le langage des schémas, Publ. Math. Inst. Hautes Étud. Sci. 4 (1960).Google Scholar
  2. [EGAIII] Grothendieck, A., Éléments de géométrie algébrique. III: Étude cohomologique des faisceaux cohérents, Publ. Math. Inst. Hautes Étud. Sci. 11 (1962); ibid. 17 (1963).Google Scholar
  3. [EGAIV]
    Grothendieck, A., Éléments de géométrie algébrique. IV: Étude locale des schémas et des morphismes de schémas, Publ. Math. Inst. Hautes Étud. Sci. 20 (1964); ibid. 24 (1965); ibid. 28 (1966); ibid. 32 (1967).Google Scholar
  4. [SGA4]
    Séminaire de géométrie algébrique du Bois-Marie 1963–1964. Théorie des topos et cohomologie étale des schémas (SGA 4), dirigé par M. Artin, A. Grothendieck, J.L. Verdier, avec la collaboration de N. Bourbaki, P. Deligne, B. Saint-Donat, LNM 269 (1972), 270 (1972), 305 (1973), Springer.Google Scholar
  5. [SGA6]
    Séminaire de géométrie algébrique du Bois-Marie 1966/67. Théorie des intersections et théorème de Riemann-Roch (SGA 6), dirigé par P. Berthelot, A. Grothendieck et L. Illusie, avec la collaboration de D. Ferrand, J.P. Jouanolou, O. Jussilia, S. Kleiman, M. Raynaud et J.P. Serre, LNM 225 (1971), Springer.Google Scholar
  6. [1]
    Alonso Tarrio, L., Jeremiaz Lopez, A., Souto Salorio, M.J., Localization in categories of complexes and unbounded resolutions, Canadian Math. 52 (2000), 225–247.zbMATHCrossRefGoogle Scholar
  7. [2]
    Beilinson, A., Drinfeld, V., Quantization of Hitchin’s integrable system and Hecke eigensheaves, Preprint. Available at∼mitya/langlands.html.Google Scholar
  8. [3]
    Bernstein, J., Lunts, V., Equivariant sheaves and functors, LNM 1578 (1994), Springer.Google Scholar
  9. [4]
    Bezrukavnikov, R., Finkelberg, M., Mirkovic, I., Equivariant homology and K-theory of affine Grassmannians and Toda lattices, Compositio Math. 141 (2005), 746–768.zbMATHCrossRefMathSciNetGoogle Scholar
  10. [5]
    Bökstedt, M., Neeman, A., Homotopy limits in triangulated categories, Compositio Math. 86 (1993), 209–234.zbMATHMathSciNetGoogle Scholar
  11. [6]
    Cherednik, I., Double affine Hecke algebras, London Mathematical Society Lecture Note Series 319 (2005), Cambridge University Press.Google Scholar
  12. [7]
    Chriss, N., Ginzburg, V., Representation theory and complex geometry, Birkhäuser, 1997.Google Scholar
  13. [8]
    Drinfeld, V. Infinite-dimensional vector bundles in algebraic geometry: an introduction, The unity of Mathematics, Progress in Mathematics, vol. 244, Birkhäuser, 2006, 263–304.CrossRefMathSciNetGoogle Scholar
  14. [9]
    Garland, H., The arithmetic theory of loop groups, Publ. Math. Inst. Hautes Étud. Sci. 52 (1980), 5–136.zbMATHCrossRefMathSciNetGoogle Scholar
  15. [10]
    Grojnowski, I., Garland, H., Affine Hecke algebras associated to Kac-Moody groups, preprint, arXiv:q-alg/9508019.Google Scholar
  16. [11]
    Grothendieck, A., Dieudonné, J., Éléments de géométrie algébrique, I, Springer, 1971.Google Scholar
  17. [12]
    Haiman, M., Cherednik algebras, Macdonald polynomials and combinatorics, International Congress of Mathematicians, Vol. III, European Math. Soc., 2006, 843–872.Google Scholar
  18. [13]
    Hartshorne, R., Residues and duality, LNM 20 (1966), Springer.Google Scholar
  19. [14]
    Jantzen, J.C., Representations of algebraic groups, 2nd ed., American Mathematical Society, 2003.Google Scholar
  20. [15]
    Kac, V., Infinite dimensional Lie algebras, 3rd ed., Cambridge Univ. Press, 1990.Google Scholar
  21. [16]
    Kac, V., Peterson, H., On geometric invariant theory for infinite-dimensional groups in Algebraic Groups (Utrecht, Netherlands, 1986), LNM 1271 (1987), Springer, 109–142.MathSciNetGoogle Scholar
  22. [17]
    Kashiwara, M. The flag manifold of a Kac-Moody Lie algebra, Algebraic analysis, geometry and number theory, Johns Hopkins Univ. Press, Baltimore 1990.Google Scholar
  23. [18]
    Kashiwara, M., Schapira, P., Sheaves on manifolds, Springer, 1990.Google Scholar
  24. [19]
    Kashiwara, M., Schapira, P., Categories and sheaves, Springer, 2006.Google Scholar
  25. [20]
    Kashiwara, M., Tanisaki, T., Kazhdan-Lusztig conjecture for symmetrizable Kac-Moody Lie algebras, II. Intersection cohomologies of Schubert varieties in Operator Algebras, Unitary Representations, Enveloping Algebras, and Invariant Theory, Progr. Math 92 (1990), Birkhäuser, 159–195.MathSciNetGoogle Scholar
  26. [21]
    Kashiwara, M., Tanisaki, T., Kazhdan-Lusztig conjecture for affine Lie algebras with negative level., Duke Math. J. 77 (1995), 21–62.zbMATHCrossRefMathSciNetGoogle Scholar
  27. [22]
    Kazhdan, D., Lusztig, G., Fixed point varieties on affine flags manifolds, Israel J. Math. 62 (1988), 129–168.zbMATHMathSciNetGoogle Scholar
  28. [23]
    Kumar, S., Kac-Moody groups, their flag varieties and representation theory, Birkhäuser, 2002.Google Scholar
  29. [24]
    Lipman, J., Notes on derived functors and Grothendieck duality, LNM 1960 (2009), Springer.Google Scholar
  30. [25]
    Lusztig, G., Bases in equivariant K-theory, Represent. Theory 2 (1998), 298–369.zbMATHCrossRefMathSciNetGoogle Scholar
  31. [26]
    Serpé, C., Resolution of unbounded complexes in Grothendieck categories, J. Pure Appl. Algebra 177 (2003), 103–112.zbMATHCrossRefMathSciNetGoogle Scholar
  32. [27]
    Spaltenstein, N., Resolutions of unbounded complexes, Compos. Math. 65 (1988), 121–154.zbMATHMathSciNetGoogle Scholar
  33. [28]
    Thomason, R.W., Algebraic K-theory of group scheme actions in Algebraic Topology and Algebraic K-theory, Ann. of Math. Studies 113 (1987), 539–563.MathSciNetGoogle Scholar
  34. [29]
    Thomason, R.W., Lefschetz-Riemann-Roch theorem and coherent trace formula, Invent. Math. 85 (1986), 515–543.zbMATHCrossRefMathSciNetGoogle Scholar
  35. [30]
    Thomason, R.W., Equivariant resolution, linearization, and Hilbert’s fourteenth problem over arbitrary base schemes, Adv. Math. 65 (1987), 16–34.zbMATHCrossRefMathSciNetGoogle Scholar
  36. [31]
    Thomason, R.W., Trobaugh, T., Higher algebraic K-theory of schemes and of derived categories, in The Grothendieck Festschrift, III, 1990, 247–435.CrossRefMathSciNetGoogle Scholar
  37. [32]
    Varagnolo, M., Vasserot, E., Finite dimensional representations of DAHA and affine Springer fibers: the spherical case, Duke Math. J. 147 (2009), 439–540.zbMATHCrossRefMathSciNetGoogle Scholar
  38. [33]
    Vasserot, E., Induced and simple modules of double affine Hecke algebras, Duke Math. J. 126 (2005), 251–323.zbMATHCrossRefMathSciNetGoogle Scholar
  39. [34]
    Waschkies, I., The stack of microlocal perverse sheaves, Bull. Soc. Math. France 132 (2004), 397–462.zbMATHMathSciNetGoogle Scholar

Copyright information

© Springer Basel AG 2010

Authors and Affiliations

  • Michela Varagnolo
    • 1
  • Eric Vasserot
    • 2
  1. 1.Département de MathématiquesUniversité de Cergy-PontoiseCergy-Pontoise CedexFrance
  2. 2.Département de MathématiquesUniversité Paris 7ParisFrance

Personalised recommendations